Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had heart attack and stents placed. Blood test showed elevated enzymes. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 1988
Answered : 43 Questions
I had a heart attack in December 28 2012. I had two stents placed on LV Im Takin plavix, beta blocker, ace inhibitor and furosamide. I've had CHF for 13 yrs with wate retention only on my abdomen periodicallly.Just had a blood test and platelets are279 they were 225 3 months ago also my SGPT (ALT) is 77. My question is is my blood too thick or thin and why is that enzyme elevate. My C reactive protein is 17.89. My TSH is 4.52 t3 27, T4 9.2
Posted Tue, 5 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Gopi A 39 hours later

I have gone through you mail and noted its contents. Coming to your question, I presume the query regarding thickness of the blood is because you noticed that the platelet count has gone up.

When we mean blood thickness, we are actually referring to the capacity of the blood to form a clot. Platelets are what initiate the clot formation. The medications that you take (aspirin and plavix) prevent the platelets from functioning normally but have no direct effect on the number of platelets.

Hence, a higher platelet count does not mean that the blood is thick. The idea of reducing the clotting capacity of the blood is to prevent clot formation inside the stents that have been placed in you. I am sure the plavix and aspirin are working fine you need worry about it.

With respect to your elevated enzymes, most of the times we see this in people who are taking some cholesterol reducing medications like lipitor and your values are in acceptable range, but I did not see lipitor in your list of medications. If you are not taking it, the other possibility is because of CHF itself as it causes liver congestion.

Your thyroid levels appear to be all right though your CRP is slightly elevated and that is a marker of inflammation and nothing specific needs to be done for it.

Hope that clears your doubts. Feel free to get back to me if you need any further clarifications.

With regards,

Dr. A. Gopi
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor